News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Vaginal tissue in discharge


 tennis123 - Sun May 24, 2009 11:39 am

I am an 18 year old, sexually active female, I am presently on Metronidazole Vaginal Gel (1 applicator full for 7 days) for a bacterial infection. Lately, I have noticed that there have been small pieces of red and skin-colored tissue (I assume that is what it is) in my discharge, no pieces being any bigger that maybe a centimeter. The discharge includes some of the gel that I insert in my vagina every night. I am wondering why this would be appearing...my period had just ended when I started the medication, and there is little to no chance that I had been pregnant and had a miscarriage (although I guess that is always a possibility seeing that I am sexually active and not on birth control...except for using condoms.) I hope you can explain why this is happening/ what is causing it/ and what this tissue is? Thank you!!
 Debbie Miller, RN - Wed Jun 10, 2009 11:01 pm

User avatar Hello,
Vaginal discharge is a way of cleaning out the uterus and vagina. It often contains tissue bits and clots in the menstrual flow. As you are treating infection, this may be related to the tissue damage caused by the infection. It's basically a clean up process so don't worry about this.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here